Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 222, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 2, 2009, 10:44 PM CDT for Edwards County, Ford County, Kiowa County, Kansas. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2009, 10:44 PM CDT (03:44 UTC)
- Expired
- Aug 2, 2009, 11:04 PM CDT
- In force
- 20 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Edwards County, KS, Ford County, KS, Kiowa County, KS
The radar
The Dodge City radar (KDDC), 43 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 10:48 PM CDT | TSTM WND DMG | 3 E Windthorst, KS | WINDS RIPPED PART OF HOUSE ROOF OFF AS WELL AS PART OF THE FLESHING UNDERNEATH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 5:12 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2948 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 030344 SVRDDC KSC047-057-097-030430- /O.NEW.KDDC.SV.W.0222.090803T0344Z-090803T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1044 PM CDT SUN AUG 2 2009 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS. NORTHWESTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS. EAST CENTRAL FORD COUNTY IN SOUTHWEST KANSAS. * UNTIL 1130 PM CDT * AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WINDHORST...MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WINDHORST... MULLINVILLE... RURAL RESIDENCES OF EASTERN FORD...NORTHWESTERN KIOWA AND SOUTHWESTERN EDWARDS COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS WARNING EXTENDS THE PREVIOUS WARNING ISSUED FOR FORD AND EDWARDS COUNTIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR SOUTHWESTERN KANSAS. && LAT...LON 3749 9934 3750 9976 3781 9968 3781 9946 TIME...MOT...LOC 0344Z 356DEG 9KT 3777 9959 $$ JOHNSON
2 follow-up statements
000 WWUS53 KDDC 030355 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1055 PM CDT SUN AUG 2 2009 KSC047-057-097-030430- /O.CON.KDDC.SV.W.0222.000000T0000Z-090803T0430Z/ EDWARDS KS-FORD KS-KIOWA KS- 1055 PM CDT SUN AUG 2 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR NORTHWESTERN KIOWA...EAST CENTRAL FORD AND SOUTHWESTERN EDWARDS COUNTIES... AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF WINDHORST...MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WINDHORST... MULLINVILLE... RURAL RESIDENCES OF EASTERN FORD...NORTHWESTERN KIOWA AND SOUTHWESTERN EDWARDS COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR SOUTHWESTERN KANSAS. && LAT...LON 3750 9935 3750 9975 3779 9967 3779 9946 TIME...MOT...LOC 0355Z 356DEG 9KT 3774 9959 $$ JOHNSON
000 WWUS53 KDDC 030404 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1104 PM CDT SUN AUG 2 2009 KSC047-057-097-030414- /O.CAN.KDDC.SV.W.0222.000000T0000Z-090803T0430Z/ EDWARDS KS-FORD KS-KIOWA KS- 1104 PM CDT SUN AUG 2 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KIOWA...EAST CENTRAL FORD AND SOUTHWESTERN EDWARDS COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL WILL STILL BE POSSIBLE OVER EASTERN FORD...NORTHWESTERN KIOWA AND SOUTHWESTERN EDWARDS COUNTIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR SOUTHWESTERN KANSAS. LAT...LON 3750 9935 3750 9975 3779 9967 3779 9946 TIME...MOT...LOC 0404Z 356DEG 9KT 3772 9959 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:00 PM CDT, 7 hours 44 minutes earlier.
Area forecast discussion, Aug 2, 3:00 PM CDT, 7 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 300 PM CDT SUN AUG 2 2009 .DISCUSSION... DAYS 1-2... THUNDERSTORM CHANCES THROUGHOUT THE PERIOD WILL BE THE MAIN FORECAST CONCERN. 12Z UPPER AIR ANALYSIS CONTINUES TO SHOW NORTHWESTERLY FLOW OVER THE PLAINS WITH A WEAK SHORTWAVE OVER MT. AT THE SFC, A TROUGH HAS CONTINUED TO REDEVELOP OVER THE NORTHERN PLAINS TODAY, BRINGING SOUTHERLY WINDS BACK TO THE CWA ALONG WITH WARMER TEMPS. MOISTURE HAS ALSO RETURNED TO THE WESTERN PLAINS, WITH DEWPOINTS BACK UP INTO THE MID 60S ACROSS MOST OF THE WESTERN HALF OF THE CWA. SHORT FUSE COMPOSITE AND SPC MESOANALYSIS HAVE THE BEST CAPE VALUES IN THE WESTERN CWA, AND CU HAS ALREADY STARTED TO FORM IN THAT AREA. BUMPED UP POPS INTO THE LOW CHANCE CATEGORY IN OUR WESTERN TWO TIERS OF COUNTIES. WITH GOOD INSTABILITY OF AROUND 2500 J/KG AS WELL AS DECENT SHEAR, SOME LARGE HAIL AND DAMAGING WINDS ARE DEFINITELY A POSSIBILITY. TONIGHT, THE SHORTWAVE OVER MT MOVES ACROSS THE NORTHERN PLAINS AND INTO THE UPPER MIDWEST. HOWEVER, IT LOOKS LIKE THE PRIMARY DYNAMICS FROM THIS FEATURE WILL BE WELL TO OUR NORTHEAST AND MODELS HAVE NEGATIVE UVV LATER TONIGHT. WILL CONTINUE THE TREND OF QUICKLY TAPERING CONVECTIVE ACTIVITY AFTER 06Z. THE NORTHWESTERLY FLOW ALOFT WILL CONTINUE INTO MONDAY AND TUESDAY. THE SFC LOW AND SOUTHERLY WINDS WILL PUSH SLIGHTLY EASTWARD, WITH THE BEST MOISTURE AND INSTABILITY MOVING MORE INTO THE HYS AREA. GOING FORECAST HAS LOW POPS IN THAT AREA LATE MONDAY AFTERNOON AND EVENING, AND SEE LITTLE REASON TO CHANGE THIS. THINK THAT WARM MID LEVEL TEMPS WILL KEEP CONVECTIVE ACTIVITY FROM BECOMING TOO WIDESPREAD. BY TUESDAY, MODELS START TO SHOW SOME DIFFERENCES IN HOW THEY HANDLE THE NEXT FRONTAL PASSAGE. THE GFS AND UKMET SLOW THE BOUNDARY DOWN EVEN FURTHER, WHILE THE NAM AND HIGH-RES ECMWF STILL BRING IT DOWN INTO OUR NORTHERN CWA. SREF ALSO BRINGS THE BOUNDARY INTO OUR FAR NORTH, SO WILL CONTINUE TO KEEP THAT PATTERN FOR NOW, BUT WILL HAVE TO KEEP A CLOSE EYE FOR FUTURE RUNS. WILL KEEP THE LOW POPS WE HAVE GOING FOR LATE TUESDAY AFTERNOON. AS FOR TEMPERATURES, THE HEAT UP WILL CONTINUE AS WE GET SOME DOWNSLOPE AND PLENTY OF SUNSHINE. AGREE THAT MODELS ARE OVERDONE FOR HIGHS. THE NAM 2 M TEMPS TRY AND SET UP TEMPS AROUND 110 TUESDAY AFTERNOON IN OUR FAR SOUTHEAST, AND ALTHOUGH WE WILL BE HOT, IT WONT BE QUITE THAT MUCH. WILL CONTINUE TO KEEP HIGHS ON MONDAY AROUND OR A COUPLE OF DEGREES ABOVE THE CENTURY MARK. HIGHS ON TUESDAY WILL BE HIGHLY DEPENDANT ON THE EXACT POSITION OF THE FRONT. FOR NOW, WILL CONTINUE WITH AROUND 103 OR 104 IN OUR FAR SOUTH AHEAD OF THE FRONT, WITH UPPER 90S IN THE NORTH BEHIND THE BOUNDARY. CONTINUED WITH LOWS MAINLY IN THE 60S FOR BOTH TONIGHT AND MONDAY NIGHT AS WINDS SHOULD KEEP US PRETTY WELL MIXED. DAYS 3-7... IN GENERAL ALL THE MODELS THIS MORNING WERE IN FAIRLY GOOD AGREEMENT KEEPING OUR UPPER LVL RIDGE AXIS ALONG OR JUST WEST OF THE ROCKIES THROUGH MUCH OF THE WEEK AS AN UPPER LOW REMAINS NEARLY STATIONARY OFF THE CALIFORNIA COAST NEAR 130W. OVER THE COURSE OF THE WORK WEEK MULTIPLE UPPER LVL WAVES WILL BE MOVE OUT FROM THE BASE OF THIS LOW AND THEN ROTATE AROUND OUR UPPER RIDGE INTO THE PLAINS. BY THURSDAY NIGHT HOWEVER MODELS START TO DIVERGE ON SOLUTIONS AND THIS SEEMS TO BE MAINLY DUE TO HOW THEY HANDLE THE UPPER LOW AS IT FINALLY BEGINS TO MOVE E/NE. AT THIS TIME DO NOT HAVE A GOOD HANDLE ON WHICH MODEL IS MORE CORRECT LATE IN THE FORECAST PERIOD BUT THE GFS AND ECMWF SEEMS TO AGREE UPON WEAKENING OUR UPPER RIDGE AS IT SHIFTS EASTWARD TOWARDS THE PLAINS. AT THIS TIME TEMPERATURES WILL BE THE MAIN CHALLENGE AND BASED ON 85H TEMP PROGGS IT APPEARS THE CURRENT FORECAST LOOKS ON TRACK WITH HIGHS IN THE MID 90S TO AROUND 100 DEGREES EACH DAY. SOME DAYS A LITTLE WARMER THAN OTHER BASED ON WHERE OUR FRONT WILL BE BUT CONFIDENCE IS THIS IS NOT HIGH ENOUGH TO MAKE ANY SIGNIFICANT CHANGES. AS FOR PCPN CHANCES...MODELS TODAY CONTINUE TO SHOW SOME VERY WARM AIR IN THE MID LVLS MID TO LATE WEEK AS A SFC FRONT MEANDERS NORTH AND SOUTH ACROSS KANSAS. THERE COULD EASILY BE A SLT CHC FOR STORMS JUST ABOUT ANY DAY GIVEN A FRONT IN OR NEAR OUT CWA AND ANY WEAK UPPER WAVE EMBEDDED IN THE NW FLOW MOVING ACROSS THE CNTL PLAINS. AGREE WITH THE PREVIOUS SHIFT THAT THE N/NE CWA WILL HAVE THE BETTER CHANCES MID TO LATE WEEK SO WILL RETAIN THE SMALL POPS CURRENTLY IN THE GRIDS. && .AVIATION... FOR THE 18Z TAFS...BUFR SOUNDING SHOWING SOME MOISTURE OVER SW KS BETWEEN 5-7KFT THIS AFTERNOON AND EARLY TONIGHT. WITH SOME MID LVL INSTAB EXPECTED LATE TODAY COULD EASILY SEE SOME LATE DAY CU AND POSSIBLY EVEN A THUNDERSTORM OR TWO EARLY IN THE EVENING. THE PROB FOR A TSRA NEAR AT ANY TAF SITE APPEARS TO BE LESS THAN 20 PERCENT SO WILL NOT INCLUDE MENTION OF THUNDER IN THE TAFS THIS AFTERNOON. GUSTY SW WINDS IS EXPECTED TO SUBSIDE AFTER SUNSET AND BACK A BIT MORE TO THE SOUTH OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 101 68 102 / 10 10 10 20 GCK 66 101 66 101 / 20 10 0 20 EHA 66 101 67 101 / 30 10 0 20 LBL 67 102 67 102 / 30 10 0 20 HYS 66 101 68 98 / 10 20 20 20 P28 66 102 71 104 / 10 10 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN26/18/18
Hazardous weather outlook, Aug 2, 5:18 AM CDT, 17 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 518 AM CDT SUN AUG 2 2009 KSZ030-031-044>046-064>066-077>081-087>090-031030- TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD- EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- 518 AM CDT SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT CONDITIONS ARE EXPECTED THIS WEEK WITH HIGH TEMPERATURES AROUND OR ABOVE 100 DEGREES ALMOST EVERY DAY THROUGH THE END OF THIS WEEK. A WEAK FRONTAL BOUNDARY WILL BE IN THE VICINITY OF SOUTHWEST KANSAS WHICH MAY PROVIDE A LITTLE RELIEF FROM THE HEAT ACROSS CENTRAL KS...ALONG WITH A SLIGHT CHANCE FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ043-061>063-074>076-084>086-031030- SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- 518 AM CDT SUN AUG 2 2009 /418 AM MDT SUN AUG 2 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND WEST OF A LINE FROM ROUGHLY SCOTT CITY TO ULYSSES TO ROLLA. A SEVERE THUNDERSTORM IS POSSIBLE GIVEN THE MODERATE INSTABILITY AND ADEQUATE DEEP LAYER WIND SHEAR PROVIDING STORM ORGANIZATION. THE STRONGEST STORM WILL BE CAPABLE OF HALF DOLLAR SIZE HAIL AND DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT CONDITIONS ARE EXPECTED THIS WEEK WITH HIGH TEMPERATURES AROUND OR ABOVE 100 DEGREES ALMOST EVERY DAY THROUGH THE END OF THIS WEEK. A WEAK FRONTAL BOUNDARY WILL BE IN THE VICINITY OF SOUTHWEST KANSAS WHICH MAY PROVIDE A LITTLE RELIEF FROM THE HEAT ACROSS CENTRAL KS...ALONG WITH A SLIGHT CHANCE FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD BE ALERT TO ISOLATED SEVERE THUNDERSTORMS ANYTIME AFTER 5 PM CDT THIS EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC UMSCHEID
In the hours before
Local storm report, Aug 2, 9:35 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
935 PM CDT SUN AUG 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM HAIL N LIBERAL 37.04N 100.94W
08/02/2009 E1.00 INCH SEWARD KS EMERGENCY MNGR
&&
UMSCHEIDLocal storm report, Aug 2, 9:52 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
952 PM CDT SUN AUG 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 8 NNW SUBLETTE 37.59N 100.88W
08/02/2009 E1.75 INCH HASKELL KS TRAINED SPOTTER
0840 PM TORNADO 5 SSW SUBLETTE 37.41N 100.87W
08/02/2009 HASKELL KS EMERGENCY MNGR
0857 PM TORNADO 11 SE SATANTA 37.31N 100.87W
08/02/2009 SEWARD KS PUBLIC
THE TORNADO TOUCHED DOWN 3 TIMES BETWEEN 847 PM AND 857
PM JUST EAST OF HIGHWAY 83.
0900 PM TORNADO 6 SE SATANTA 37.37N 100.91W
08/02/2009 SEWARD KS EMERGENCY MNGR
THE TORNADO LASTED FOR 10 MINUTES FROM 850 PM TO 9 PM.
&&
LEELocal storm report, Aug 2, 9:56 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
956 PM CDT SUN AUG 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HAIL 2 NW LIBERAL 37.07N 100.96W
08/02/2009 E1.75 INCH SEWARD KS PUBLIC
THE HAIL WAS MOSTLY PEA SIZE.
0940 PM HAIL LIBERAL 37.04N 100.94W
08/02/2009 E0.75 INCH SEWARD KS PUBLIC
&&
LEELocal storm report, Aug 2, 10:05 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1005 PM CDT SUN AUG 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST 2 W LIBERAL 37.05N 100.97W
08/02/2009 E69.00 MPH SEWARD KS AWOS
&&
LEELocal storm report, Aug 2, 10:15 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1015 PM CDT SUN AUG 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HEAVY RAIN 8 NNW SUBLETTE 37.59N 100.88W
08/02/2009 E3.00 INCH HASKELL KS TRAINED SPOTTER
MOST OF THE RAIN FELL BETWEEN 715 PM AND 815 PM.
&&
LEELocal storm report, Aug 2, 10:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1023 PM CDT SUN AUG 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL S LIBERAL 37.04N 100.94W
08/02/2009 E1.00 INCH SEWARD KS EMERGENCY MNGR
THE HAIL WAS NICKEL TO QUARTER SIZE.
&&
LEEThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:14 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell, Meade | 46 min |
| Aug 2, 7:44 PM CDT | Special Weather Statement | DDC | Ness | 46 min |
| Aug 2, 7:52 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness, Pawnee, Rush | 53 min |
| Aug 2, 7:57 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Seward | 48 min |
| Aug 2, 8:36 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness, Pawnee, Rush | 39 min |
| Aug 2, 8:38 PM CDT | Tornado Warning | DDC | Haskell, Meade, Seward | 37 min |
| Aug 2, 9:12 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Ness, Pawnee | 48 min |
| Aug 2, 9:12 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 48 min |
| Aug 2, 9:58 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman | 47 min |
| Aug 2, 10:00 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 30 min |
| Aug 2, 10:54 PM CDT | Special Weather Statement | DDC | Kiowa | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.